Laced heroin linked to 5 overdose deaths in Nassau

Bags of heroin, such as those seen in

advertisement | advertise on newsday

Bags of heroin, such as those seen in this June 12, 2009, photo, are typically sold individually or in a 10-pack known as a "deck." (Credit: Patrick E. McCarthy)

A bad batch of heroin laced with the opioid painkiller fentanyl has been linked to five overdose deaths in Nassau County and is possibly part of the same supply that recently caused at least 22 deaths in Pennsylvania, officials said.

The Nassau County medical examiner's office is investigating the fatal overdoses, which it initially believed were the result of regular heroin use. Authorities...

Continue Reading

Already a Newsday or Optimum customer ?

Get unlimited digital access $1 for 4 Weeks

$0.99/Week Thereafter

Get the Newsday Now newsletter!

The best of Newsday every day in your inbox.

Sign up

By clicking Sign up, you agree to our privacy policy.

Comments

Newsday.com now uses Facebook for our comment boards. Please read our guidelines and connect your Facebook account to comment.

By using this site, you agree to our Privacy policy.

OK